Full body itching AFTER cortisone injection

Fly4free

DIS Veteran
Joined
Jan 11, 2010
Has anyone ever had a cortisone shot and developed itching all over after. I had a cortisone shot in my shoulder 2 days ago and today I woke up itching all over.

I thought this is so strange since cortisone is supposed to have the opposite effect. The itching is mostly on my arms and legs. It's annoying, but not driving me crazy. It's Fri. night on a holiday weekend. I feel silly to call the ortho dr. especially if it is some type of weird cooincidence, unrelated to the injection. :confused3

I guess I'll take some Benadryl and get some sleep.
 

Christine

DIS Veteran
Joined
Aug 31, 1999
You can be allergic to anything. My coworker just had a MAJOR allergic reaction to Zyrtec. Yes, the thing you are supposed to take when having an allergic reaction. It could have been to the active ingredient or to anything in the pills. Same with you, it could be the cortisone itself or it could be something in the liquid that cortisone is in. Since that eventually goes systemic, it does not surprise me that the itching is all over. I guess it's good that you don't have a rash.
 

Uncomfortable

Earning My Ears
Joined
Oct 7, 2017
Has anyone ever had a cortisone shot and developed itching all over after. I had a cortisone shot in my shoulder 2 days ago and today I woke up itching all over.

I thought this is so strange since cortisone is supposed to have the opposite effect. The itching is mostly on my arms and legs. It's annoying, but not driving me crazy. It's Fri. night on a holiday weekend. I feel silly to call the ortho dr. especially if it is some type of weird cooincidence, unrelated to the injection. :confused3

I guess I'll take some Benadryl and get some sleep.
 
  • Uncomfortable

    Earning My Ears
    Joined
    Oct 7, 2017
    Hi. You're not alone. I've had cortisone shots on my feet three times in the past 18 months. I get really itchy feet for almost a week after, each time. Did it help when you took Benadryl ?
     

    Smittolis

    DIS Veteran
    Joined
    Mar 2, 2017
    It's happened to me once before, turned out to the be the local anesthetic that was in the injection to help with the pain as opposed to the cortisone itself. We changed to a different brand / method and it didn't happen again. It is definitely something to make your doctor / ortho aware of though. Not sure who your medical insurance is provided by but most have the function of being able to email your care team. If you want to let them know without causing too much drama just drop them an email. It is something that needs to be documented as you move forwards so you can mitigate the negative side affects.

    If in doubt, just call the nurse hotline on your medical insurance card and speak to them. From my experience its a little flare up, however, if it gets worse definitely don't be afraid to act upon it.
     

    ginafofeena

    Earning My Ears
    Joined
    Sep 13, 2019
    I know this is an old thread but I am experiencing the same thing! How long did your itching last?
     
  • Smittolis

    DIS Veteran
    Joined
    Mar 2, 2017
    Sorry to hear that! It will dissipate soon enough, I would try some anti-inflamatories if you are able to take them such as ibuprofen etc... Benedryl and anti-histamines will help. If its all over then I would definitely reach out to your doc. If its around the injection site then I'd just keep tabs on it but make sure there are no adverse reactions.

    If in doubt just ping your doctor! Hope you get better soon!
     



    Connect

    Disney News and Updates

    Get Daily Email Updates

    DIS INSTAGRAM

    Top